Go to the content. | Move to the navigation | Go to the site search | Go to the menu | Contacts | Accessibility

| Create Account

Schirinzi, Gabriella (2014) Investigation of new conditions for steepness from a former result by Nekhoroshev. [Ph.D. thesis]

Full text disponibile come:

[img]
Preview
PDF Document (PhD Thesis) - Updated Version
749Kb

Abstract (english)

This Thesis presents the construction of new sufficient conditions for the verification of a property of functions called steepness. It is a peculiar property required for the application of the Nekhoroshev Theorem to a quasi-integrable Hamiltonian system, and its formulation is given by Nekhoroshev in an implicit way. Therefore sufficient conditions are necessary for the verification of the steepness.
Nekhoroshev formulated his celebrated Theorem in the seventies, providing under suitable hypothesis a strong stability result for those dynamical systems which are not integrable, but can be considered as a small perturbation of an integrable system. The Nekhoroshev Theorem is a fundamental result in the framework of the Perturbation Theory, especially for its important applications in Celestial Mechanics.
For the construction of new sufficient conditions for steepness, a result proved by Nekhoroshev is used. The new conditions are weaker than the ones known up to now, hence they allow to detect a larger class of steep functions. In particular, the new conditions concern functions of two, three and four variables respectively.
In the last Chapter of this Thesis a general algorithm for the verification of the steepness of functions of three or four variables is constructed. Moreover, in order to provide some concrete examples of applicability of the new conditions, such algorithm is applied to two physical systems: the Hamiltonian of the circular restricted three-body problem, and the Hamiltonian of a chain of four harmonic oscillators, with the potential energy of the Fermi-Pasta-Ulam problem. In both cases the new sufficient conditions allow to prove numerical evidence of the steepness.

Abstract (italian)

In questa tesi viene presentata la costruzione di nuove condizioni sufficienti per la verifica di una proprietà delle funzioni denominata steepness. Tale proprietà è un’ipotesi fondamentale per l’applicazione del teorema di Nekhoroshev ad un sistema Hamiltoniano quasi integrabile, e la sua formulazione viene fornita da Nekhoroshev in maniera implicita. Per questo motivo è necessario avere a disposizione delle condizioni sufficienti per la verifica della stepness.
Nekhoroshev formulò negli anni settanta il suo celebre teorema, il quale garantisce sotto opportune ipotesi una forte stabilità per quei sistemi dinamici che non sono integrabili, ma possono scriversi come una piccola perturbazione di un sistema integrabile. Il teorema di Nekhoroshev costituisce un risultato fondamentale nell’ambito della Teoria delle Perturbazioni, in particolar modo per le sue importanti applicazioni nella meccanica celeste.
Per la costruzione delle nuove condizioni sufficienti per la steepness viene utilizzato un risultato dimostrato da Nekhoroshev. Le nuove condizioni sono più deboli di quelle conosciute fino ad ora, e di conseguenza permettono di individuare una classe più ampia di funzioni steep. In particolare, le nuove condizioni riguardano funzioni di due, tre e quattro variabili rispettivamente.
Nell’ultimo capitolo di questa tesi viene costruito un algoritmo generale per la verifica della steepness di funzioni di tre o quattro variabili. Inoltre, allo scopo di fornire qualche esempio concreto di applicazione delle nuove condizioni, tale algoritmo viene applicato a due sistemi fisici: l’Hamiltoniana del problema dei tre corpi ristretto circolare, e l’Hamiltoniana di una catena di quattro oscillatori armonici, con l’energia potenziale del problema di Fermi-Pasta-Ulam. In entrambi i casi le nuove condizioni sufficienti permettono di dimostrare numericamente
la steepness.

Statistiche Download - Aggiungi a RefWorks
EPrint type:Ph.D. thesis
Tutor:Guzzo, Massimiliano
Ph.D. course:Ciclo 26 > Scuole 26 > SCIENZE MATEMATICHE > MATEMATICA COMPUTAZIONALE
Data di deposito della tesi:24 January 2014
Anno di Pubblicazione:24 January 2014
Key Words:Hamiltonian systems, Nekhoroshev Theorem, Perturbation Theory, Steepness, stability, celestial mechanics, quasi-integrable systems
Settori scientifico-disciplinari MIUR:Area 01 - Scienze matematiche e informatiche > MAT/07 Fisica matematica
Struttura di riferimento:Dipartimenti > Dipartimento di Matematica
Codice ID:6350
Depositato il:04 Nov 2014 13:54
Simple Metadata
Full Metadata
EndNote Format

Bibliografia

I riferimenti della bibliografia possono essere cercati con Cerca la citazione di AIRE, copiando il titolo dell'articolo (o del libro) e la rivista (se presente) nei campi appositi di "Cerca la Citazione di AIRE".
Le url contenute in alcuni riferimenti sono raggiungibili cliccando sul link alla fine della citazione (Vai!) e tramite Google (Ricerca con Google). Il risultato dipende dalla formattazione della citazione.

[1] Arnol’d V.I.: “Mèthodes Mathèmatiques de la Mèchanique Classique”. MIR, Moscow (1976). Cerca con Google

[2] Arnol’d V.I.: “Proof of a theorem of A.N. Kolmogorov on the preservation of conditionally periodic motions under a small perturbation of the Hamiltonian”. Uspekhi Mat. Nauk. 18, no. 5, pp. 13-40 (1963). Cerca con Google

[3] Arnol’d V.I.: “Small denominators and problems of stability of motion in classical and celestial mechanics”. Russ. Math. Surveys 18, pp. 85-191 (1963). Cerca con Google

[4] Arnol’d V.I.: “Instability of dynamical systems with several degrees of freedom”. Sov. Math. Dokl. 6, pp. 581-585 (1964). Cerca con Google

[5] Arnol’d V.I. and Avez A.: “Ergodic problems of classical mechanics”. Benjamin, New York-Amsterdam (1968). Cerca con Google

[6] Benettin G., Fassò F. and Guzzo M.: “Nekhoroshev stability of L4 and L5 in the spatial restricted three body problem”. Regul. Chaotic Dyn. 3, pp. 56-72 (1998). Cerca con Google

[7] Benettin G., Carati A., Galgani L. and Giorgilli A.: “The Fermi-Pasta-Ulam Problem and the Metastability Perspective”. Lect. Notes Phys. 728, pp. 151-189 (2008). Cerca con Google

[8] Benettin G., Galgani L. and Giorgilli A.: “A proof of Nekhoroshev’s theorem for the stability times in nearly integrable Hamiltonian systems”. Celestial Mech. 37, no. 1, pp. 1-25 (1985). Cerca con Google

[9] Benettin G. and Gallavotti G.: “Stability of Motions near Resonances in Quasi-Integrable Hamiltonian Systems”. Journ. Stat. Phys. 44, pp. 293-338 (1986). Cerca con Google

[10] Benettin G. and Fassò F.: “Fast rotations of the rigid body: A study by Hamiltonian perturbation theory. Part I”. Nonlinearity 9, pp. 137-186 (1996). Cerca con Google

[11] Benettin G., Fassò F. and Guzzo M.: “Fast rotations of the rigid body: A study by Hamiltonian perturbation theory. Part II: Gyroscopic rotations”. Nonlinearity 10, pp. 1695-1717 (1997). Cerca con Google

[12] Biasco L. and Chierchia L.: “Exponential stability for the resonant d’Alembert model of celestial mechanics”. Discrete Contin. Dyn. Syst. 12, no. 4, pp. 569-594 (2005). Cerca con Google

[13] Celletti A.: “Construction of librational invariant tori in the spin-orbit problem”. J. Appl. Math. Phys. (ZAMP) 45, pp. 61-80 (1993). Cerca con Google

[14] Celletti A. and Chierchia L.: “Rigorous estimates for a computer-assisted KAM theory”. J. Math. Phys. 28, pp. 2078-2086 (1987). Cerca con Google

[15] Celletti A. and Chierchia L.: “Construction of analytic KAM surfaces and effective stability bounds”. Commun. Math. Phys. 118, pp. 119-161 (1988). Cerca con Google

[16] Celletti A. and Chierchia L.: “On the stability of realistic three-body problems”. Commun. Math. Phys. 186, pp. 413-449 (1997) Cerca con Google

[17] Celletti A. and Chierchia L.: “KAM stability and celestial mechanics”. Mem. Amer. Math. Soc. 187, no. 878 (2007). Cerca con Google

[18] Celletti A. and Ferrara L.: “An application of the Nekhoroshev theorem to the restricted three-body problem”. Celestial Mech. Dynam. Astronom. 64, no. 3, pp. 261-272 (1996). Cerca con Google

[19] Chierchia L. and Gallavotti G.: “Smooth prime integrals for quasi-integrable Hamiltonian systems”. (Italian summary) Nuovo Cimento B 67, no. 2, pp. 277-295 (1982). Cerca con Google

[20] Chierchia L. and Pinzari G.: “The planetary N-body problem: symplectic foliation, reductions and invariant tori”. Invent. Math. 186, no. 1 (2011). Cerca con Google

[21] Chierchia L. and Pinzari G.: “Planetary Birkhoff normal forms”. J. Mod. Dyn. 5, no. 4, pp. 623-664 (2011). Cerca con Google

[22] Efthymiopoulos C.: “On the connection between the Nekhoroshev theorem and Arnold diffusion”. Celestial Mech. Dynam. Astronom. 102, pp. 49-68 (2008). Cerca con Google

[23] Efthymiopoulos C. and Harsoula M.: “The speed of Arnold diffusion”. Physica D 251, pp. 19-38 (2013). Cerca con Google

[24] Fassò F. and Lewis D.: “Stability properties of the Riemann ellipsoids”. Archive for Rational Mechanics and Analysis 158, pp. 259-292 (2001). Cerca con Google

[25] Fassò F., Guzzo M. and Benettin G.: “Nekhoroshev-Stability of Elliptic Equilibria in Hamiltonian Systems”. Communications in Mathematical Physics 197, pp. 347-360 (1998). Cerca con Google

[26] Fèjoz J.: “Dèmonstration du thèorème d’Arnold sur la stabilitè du système planètaire (d’après Michael Herman)”. Ergod. Th. Dyn. Sys. 24, pp. 1-62 (2004). Cerca con Google

[27] Fermi E., Pasta J. and Ulam S.: “Los Alamos Report”. LA-1940, in E. Fermi, Collected Papers, 2, pp. 977-988 (1955). Cerca con Google

[28] Giorgilli A., Delshams A., Fontich E., Galgani L. and Simò C.: “Effective Stability for a Hamiltonian System near an Elliptic Equilibrium Point, with an Application to the Restricted three Body Problem”. J. Diff. Eq. 77, pp. 167-198 (1989). Cerca con Google

[29] Giorgilli A., Locatelli U. and Sansottera M.: “Kolmogorov and Nekhoroshev theory for the problem of three bodies”. Celestial Mechanics and Dynamical Astronomy 104, Issue 1-2, pp. 159-173 (2009). Cerca con Google

[30] Giorgilli A., Skokos C.: “On the stability of the Trojan asteroids”. Astronomy and Astrophysics 317, pp.254-261 (1997). Cerca con Google

[31] Guzzo M.: “Nekhoroshev stability of quasi-integrable degenerate Hamiltonian systems”. Regular and chaotic dynamics 4, no. 2 (1999). Cerca con Google

[32] Guzzo M., Fassò F. and Benettin G.: “On The Stability of Elliptic Equilibria”. Mathematical Physics Electronic Journal 4 (1998). Cerca con Google

[33] Guzzo M., Knezevic Z. and Milani A.: “Probing the Nekhoroshev Stability of Asteroids”. Celest. Mech. Dyn. Astron. 83, pp. 121-140 (2002). Cerca con Google

[34] Guzzo M., Lega E. and Froeschlè C.: “First numerical investigation of a conjecture by N.N. Nekhoroshev about stability in quasi-integrable systems”. Chaos 21, no. 3 (2011). Cerca con Google

[35] Guzzo M., Lega E. and Froeschlè C.: “Diffusion and stability in perturbed nonconvex integrable systems”. Nonlinearity 19, pp. 1049-1067 (2006). Cerca con Google

[36] Guzzo M. and Morbidelli A.: “Construction of a Nekhoroshev like result for the asteroid belt dynamical system”. Celestial Mechanics 66, pp. 255-292 (1997). Cerca con Google

[37] Ilyashenko I.S.: “A steepness test for analytic functions”. Russian Math. Surveys 41, pp. 229-230 (1986). Cerca con Google

[38] Kolmogorov A.N.: “On conservation of conditionally periodic motions for a small change in Hamilton’s function”. Dokl. Akad. Nauk SSSR (N.S.) 98, pp. 527-530 (1954). Cerca con Google

[39] Lazutkin V.F.: “Existence of caustics for the billiard problem in a convex domain”. (Russian), Izv. Akad. Nauk SSSR Ser. Mat. 37, pp. 186-216 (1973). Cerca con Google

[40] Lega E., Guzzo M. and Froeschlè C.: “Detection of Arnold diffusion in Hamiltonian systems”. Physica D 182, 179-187 (2003). Cerca con Google

[41] Lega E., Froeschlè C. and Guzzo M.: “Diffusion in Hamiltonian quasi-integrable systems”, in Topics in Gravitational Dynamics, edited by D. Benest, C. Froeschlè and E. Lega, LNP 729 (Springer, Heidelberg, 2007). Cerca con Google

[42] Locatelli U. and Giorgilli A.: “Invariant tori in the secular motions of the three-body planetary systems”. Celest. Mech. Dyn. Astr. 78, pp. 47-74 (2000). Cerca con Google

[43] Locatelli U. and Giorgilli A.: “Construction of the Kolmogorov’s normal form for a planetary system”. Regular Chaotic Dyn. 10, no.2, pp. 153-171 (2005). Cerca con Google

[44] Lochak P. and Neishtadt A.I.: “Estimates of stability time for nearly integrable systems with a quasi-convex Hamiltonian”. Chaos 2, pp. 495-499 (1992). Cerca con Google

[45] Lochak P.: “Canonical perturbation theory via simultaneous approximation”. Russ. Math. Surv. 47, pp. 57-133 (1992) Cerca con Google

[46] Morbidelli A. and Guzzo M.: “The Nekhoroshev theorem and the asteroid belt dynamical system”. Celest. Mech. Dyn. Astron. 65, pp. 107-136 (1997). Cerca con Google

[47] Moser J.: “New aspects in the theory of stability of Hamiltonian systems”. Comm.Pure Appl. Math 11, pp. 81-114 (1958). Cerca con Google

[48] Moser J.: “On invariant curves of area-preserving maps of an anulus”. Nach. Akad. Wiss. Gottingen, Math. Phys. Kl. 1, pp. 1-20 (1962). Cerca con Google

[49] Nekhoroshev N.N.: “An exponential estimate of the time of stability of nearly integrable Hamiltonian systems. I”. Usp. Mat. Nauk 32, no. 6, pp. 5-66 (1977); Russ.Math. Surv. 32, pp. 1-65 (1977). Cerca con Google

[50] Nekhoroshev N.N.: “An exponential estimate of the time of stability of nearly integrable Hamiltonian systems. II”. Tr. Semin. Petrovsk. 5, pp. 5-50 (1979); In: Oleinik, O.A. (ed.) Topics in Modern Mathematics, Petrovskii Semin., no. 5. New York: Consultant Bureau (1985). Cerca con Google

[51] Nekhoroshev N.N.: “Stable lower estimates for smooth mappings and for gradients of smooth functions”. Mat. Sb. 90, pp. 432-478 (1973). Cerca con Google

[52] Niederman L.: ”Hamiltonian stability and subanalytic geometry“. Annales de l’Institut Fourier, 56, no. 3, pp. 795-813 (2006). Cerca con Google

[53] Pavlovic R. and Guzzo M.: “Fulfillment of the conditions for the application of the Nekhoroshev theorem to the Koronis and Veritas asteroid families”. Monthly Notices of the Royal Astronomical Society. 384, pp. 1575-1582 (2008). Cerca con Google

[54] Poincarè H.: “Les Mèthodes Nouvelles de la Mèchanique Cèleste”. Vol 1, Gautier-Villars, Paris (1892). Cerca con Google

[55] Poschel J.: “Integrability of Hamiltonian systems on Cantor sets”. Comm. Pure Appl. Math. 35, no. 5, pp. 653-696 (1982). Cerca con Google

[56] Poschel J.: “Nekhoroshev estimates for quasi-convex Hamiltonian systems”. Math. Z. 213, pp. 187-217 (1993). Cerca con Google

[57] Rink B. and Verhulst F.: “Near-integrability of periodic FPU-chains”. Physica A. 285, pp. 467-482 (2000). Cerca con Google

[58] Rink B.: “Symmetry and resonance in periodic FPU chains”. Comm. Math. Phys. 218, no. 3, pp. 665-685 (2001). Cerca con Google

[59] Schirinzi G. and Guzzo M.: “On the formulation of new explicit conditions for steepness from a former result of N.N.Nekhoroshev”. J. Math. Phys. 54, 22 pp. (2013). Cerca con Google

[60] Schirinzi G. and Guzzo M., in preparation (2014). Cerca con Google

[61] Sansottera M., Locatelli U. and Giorgilli A.: “On the stability of the secular evolution of the planar Sun-Jupiter-Saturn-Uranus system”. Mathematics and Computers in Simulation 88, pp. 1-14 (2013). Cerca con Google

[62] Siegel C. and Moser J.: “Lectures on Celestial Mechanics”. Springer, Berlin (1971). Cerca con Google

[63] Todorovic N., Guzzo M., Lega E. and Froeschlè C.: “A numerical study of the stabilization effect of steepness”. Celest. Mech. and Dyn. Astron. 110, pp. 389-398 (2011). Cerca con Google

Download statistics

Solo per lo Staff dell Archivio: Modifica questo record